MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA STANDARD INFINITY SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA STANDARD INFINITY SKULL CLAMP; N/A
Catalog Number A1114A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a craniotomy, they could not get the plunger out of the standard infinity skull clamp (a1114a) to unlock the patient, but the torque knob was still tightened.The issue was resolved by loosening the knob and they were then able to pull the plunger to unlock the patient.There was no technical delay other than the team adjusting/changing out the mayfield for another; however, the surgeon did need to stitch a small scalp laceration from the pins.There was no change in the surgical outcome of the patient.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114a) was returned for evaluation.Device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit showed that there were welts on the ratchet extension filed down to allow the extension to move smoothly through the body casting.Additionally, the lock on the clamp had movement and was loose.To resolve all issues, the worn internal components were replaced with new parts, and general cleaning and maintenance were performed.Root cause - the reported complaint confirmed via inspection of the unit.The ratchet extension was sticking due to welts on the extension from having other devices attached to the ratchet extension.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
STANDARD INFINITY SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17924103
Report Number3004608878-2023-00189
Device Sequence Number16846709
Product Code HBL
UDI-Device Identifier10381780253556
UDI-Public10381780253556
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1114A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown